Volume 24, issue 3 (2020)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 24
Issue 3, 1075–1614
Issue 2, 533–1073
Issue 1, 1–532

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
A gluing formula for families Seiberg–Witten invariants

David Baraglia and Hokuto Konno

Geometry & Topology 24 (2020) 1381–1456
Abstract

We prove a gluing formula for the families Seiberg–Witten invariants of families of 4–manifolds obtained by fibrewise connected sum. Our formula expresses the families Seiberg–Witten invariants of such a connected sum family in terms of the ordinary Seiberg–Witten invariants of one of the summands, under certain assumptions on the families. We construct some variants of the families Seiberg–Witten invariants and prove the gluing formula also for these variants. One variant incorporates a twist of the families moduli space using the charge conjugation symmetry of the Seiberg–Witten equations. The other variant is an equivariant Seiberg–Witten invariant of smooth group actions. We consider several applications of the gluing formula, including obstructions to smooth isotopy of diffeomorphisms, computation of the mod 2 Seiberg–Witten invariants of spin structures, and relations between mod 2 Seiberg–Witten invariants of 4–manifolds and obstructions to the existence of invariant metrics of positive scalar curvature for smooth group actions on 4–manifolds.

Keywords
Seiberg–Witten, $4$–manifolds, gauge theory, group actions, diffeomorphisms
Mathematical Subject Classification 2010
Primary: 57R57
Secondary: 57M60, 57R22
References
Publication
Received: 16 January 2019
Revised: 3 August 2019
Accepted: 11 September 2019
Published: 30 September 2020
Proposed: Ciprian Manolescu
Seconded: Simon Donaldson, Yasha Eliashberg
Authors
David Baraglia
School of Mathematical Sciences
The University of Adelaide
Adelaide SA
Australia
Hokuto Konno
Graduate School of Mathematical Sciences
The University of Tokyo
Meguro
Tokyo
Japan